Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Am tired of getting asked are you sick
Dec 26, 1999

Have been to my doctor several times about this /He tells me not to worry / how can i not my face has gotten to the point of sunken cheeks or gaunt / Getting hard to leave the house /Have been to other doctors they have the same opinion /My blood work is good / Everything else is ok /have considerd fat injections that is how bad its getting I have asked this question before with no response /Is there any drug or herb anything to help to get facial fat back /Refuse to have my picture taken /If you have any ideas/ PLEASE let me know /I know this hard over the internet but thank you for your time

Response from Dr. Feinberg

You have developed a body fat redistribution problem (sometimes referrred to as "lipodystrophy"). This may be a complication of anti-HIV drugs-- it's not yet 100% clear. Your doctors are telling you not to worry because your T cell count and viral load must look good, but it's hard not to be concerned if you're uncomfortable with the way you look. There is no way I know of that will specifically replace cheek fat. Some people think that growth hormone treatments may help lipodystrophy in general, but even if it works there's no insurance that the fat will go exactly where you want it to. Some of my patients have regained some of their lost fat without growthhormone and I don't yet understand why-- so don't give up hope. Meanwhile, tell people what Ann Landers suggests: MYOB (mind you own business), or make up some outrageous story to explain why your cheeks are thin.


Previous
lipodystrophy
Next
Hep B Vaccination

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement